Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 4, 2019, 4:47 AM CST for Barbour County, Alabama. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2019, 4:47 AM CST (10:47 UTC)
- Expired
- Jan 4, 2019, 5:00 AM CST
- In force
- 13 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 70 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WFUS54 KBMX 041047
TORBMX
ALC005-041100-
/O.NEW.KBMX.TO.W.0001.190104T1047Z-190104T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
447 AM CST FRI JAN 4 2019
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Northeastern Barbour County in southeastern Alabama...
* Until 500 AM CST.
* At 446 AM CST, a severe thunderstorm capable of producing a tornado
was located near Hawkinsville, or 10 miles northwest of Eufaula,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hawkinsville and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3193 8529 3198 8539 3213 8525 3213 8524
3212 8524 3212 8523 3210 8522 3208 8520
3206 8519 3206 8513 3204 8509
TIME...MOT...LOC 1046Z 217DEG 24KT 3200 8527
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
25/Owen1 follow-up statement
559
WWUS54 KBMX 041053
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
453 AM CST FRI JAN 4 2019
ALC005-041102-
/O.EXP.KBMX.TO.W.0001.000000T0000Z-190104T1100Z/
Barbour AL-
453 AM CST FRI JAN 4 2019
...THE TORNADO WARNING FOR NORTHEASTERN BARBOUR COUNTY WILL EXPIRE AT
500 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3193 8529 3198 8539 3213 8525 3213 8524
3212 8524 3212 8523 3210 8522 3208 8520
3206 8519 3206 8513 3204 8509
TIME...MOT...LOC 1052Z 217DEG 24KT 3203 8524
$$
25/OwenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 4, 2:48 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 4, 2:48 AM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 248 AM CST Fri Jan 4 2019 .SHORT TERM... Today and Tonight Frontal lifting and ample Gulf moisture being pulled northward by the cyclonic turning of a surface low in southwest Mississippi has allowed for continuing rain showers to cover Central Alabama. Water vapor and regional radar are already indicating drier conditions back behind the main line of showers. Recent observations are also indicating a few strong gusts directly behind the departing rain shield. Will not issue a wind advisory at this time due to the isolated/scattered nature of these gusts. Winds could be gusty at times this afternoon due to a tighter pressure gradient behind the surface low. Rain chances will decrease today from southwest to northeast as the surface low continues to move to the northeast. By midnight, rain will have moved out of the area. Not much change in temperatures today as rain and clouds will prevent much diurnal heating. Highs will range from the low 50's northwest to mid 60's southeast. Overnight lows will be trending cooler as high pressure begins move into the area. Lows will range from the mid 30's northwest to low 40's southeast. 07 .LONG TERM... Saturday through Friday. Ridging builds in across the Southeastern CONUS for the weekend with the center of the surface high moving directly over Central AL around midday on Sunday. This will lead to clearing skies both Saturday and Sunday with milder temperatures. Highs on Sunday will be in the 60s for most of the area. Meanwhile, a trough dips through the Rockies and develops a surface low on the lee side of the mountains that lifts northeastward into the Upper Midwest by Monday morning. A cold front stretches southwestward from this surface low and will approach Central AL Monday afternoon into the evening hours, so rain chances increase in the northwest and spread as far south as the I-85 corridor during the overnight hours. By Tuesday morning, the front is still moving through the area, but synoptic height rises build in, leading to overall subsidence. Latest model guidance continues to show a drying trend with this front, so I've decreased PoPs to roughly 10% for Tuesday. The front pushes south of our area Tuesday evening, clearing all rain chances for Central AL. Drier northerly flow moves in for Wednesday and Thursday as upper level ridging builds in. This ridging persists through the end of the week, leading to clearing skies and mild diurnal temperatures. 25/Owen && .AVIATION... 06Z TAF Discussion. Latest observational trends have indicated a predominate state of IFR across all terminals with low BKN/OVC ceilings, though the occasional period of improvement has shown in areas of lighter rainfall. Despite the occasional better ob, generally expect IFR conditions to persist through the overnight hours with winds east to southeasterly at 5-10 kts and have kept this in TAFs. Have also shown that visibility will vary from MVFR/IFR, and expect these to improve as rainfall clears from west to east later this morning. Winds are expected to veer and increase in magnitude during this time as well. Won't be surprised to see 15-20 kt gusts at all terminals throughout the majority of the this forecast period. By tomorrow evening, an overall flight conditions should improve though it's difficult to tell exactly when at this time. 40/Sizemore && .FIRE WEATHER... Rain finally moves out of the area later this afternoon. Drier conditions are expected for the weekend and into early next week. Overall, there are no fire weather concerns due to higher minimum relative humidity values and saturated grounds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 38 56 36 63 / 70 30 0 0 0 Anniston 60 39 58 37 65 / 70 20 0 0 0 Birmingham 56 38 58 38 64 / 50 20 0 0 0 Tuscaloosa 53 38 60 38 64 / 40 10 0 0 0 Calera 56 39 59 38 64 / 50 10 0 0 0 Auburn 62 41 58 40 66 / 80 10 0 0 0 Montgomery 60 41 61 39 67 / 40 0 0 0 0 Troy 63 42 61 39 68 / 40 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jan 4, 3:00 AM CST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 300 AM CST Fri Jan 4 2019 ALZ011>015-017>050-051200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 300 AM CST Fri Jan 4 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Flooding will continue along the Tombigbee, Black Warrior, and Sucarnoochee river basins. Please refer to river flood warnings for the latest information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. River flooding will continue into at least early next week along portions of the Tombigbee, Black Warrior, and Sucarnoochee river basins. Please refer to river flood warnings for the latest information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.